Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 52, NWS Louisville, KY

April 11, 2008Edmonson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 11, 2008, 2:13 AM CDT for Edmonson County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2008, 2:13 AM CDT (07:13 UTC)
Expired
Apr 11, 2008, 2:45 AM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Edmonson County, KY

The radar

The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 110715
SVRLMK
KYC061-110745-
/O.NEW.KLMK.SV.W.0052.080411T0713Z-080411T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 AM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 245 AM CDT...

* AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF          
  BROWNSVILLE...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNSVILLE BY 220 AM CDT...
  8 MILES NORTHWEST OF MAMMOTH CAVE BY 225 AM CDT...

WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS STORM. WINDS MAY KNOCK 
DOWN TREES AND POWER LINES...AND DAMAGE BUILDINGS AND HOMES. 
EXCESSIVE LIGHTNING IS ALSO OCCURING. MOVE INDOORS AND STAY AWAY 
FROM WINDOWS. TAKE COVER NOW

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

LAT...LON 3708 8620 3710 8622 3709 8629 3710 8631
      3728 8646 3730 8645 3733 8617 3720 8605
      3719 8607 3715 8606 3707 8611
TIME...MOT...LOC 0713Z 230DEG 64KT 3718 8636

$$

AL
1 follow-up statement
000 
WWUS53 KLMK 110737
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 AM EDT FRI APR 11 2008

KYC061-110746-
/O.EXP.KLMK.SV.W.0052.000000T0000Z-080411T0745Z/
EDMONSON KY-
236 AM CDT FRI APR 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EDMONSON COUNTY EXPIRES AT 245
AM CDT...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER...DANGEROUS CLOUD-TO-GROUND LIGHTNING IS STILL 
OCCURRING IN THE AREA. REMAIN INDOORS AND AWAY FROM WINDOWS. IF YOU 
RECEIVED ANY DAMAGING WINDS...PLEASE REPORT THIS TO THE NATIONAL 
WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

LAT...LON 3708 8620 3710 8622 3709 8629 3710 8631
      3728 8646 3730 8645 3733 8617 3720 8605
      3719 8607 3715 8606 3707 8611
TIME...MOT...LOC 0736Z 230DEG 64KT 3744 8597

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:08 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 11, 12:08 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
108 AM EDT FRI APR 11 2008

.MESOSCALE UPDATE...

CONVECTION TO OUR WEST HAS TAKEN A BIT OF AN UPTICK IN THE LAST 30
MINUTES OR SO WITH THE CELL COMING OUT OF SPENCER COUNTY INDIANA
INTO PERRY COUNTY.  THIS STORM IS BOWING OUT A BIT AND MAY POSE A
WIND DAMAGE THREAT THROUGH NORTHERN PERRY COUNTY OVER THE NEXT HALF
HOUR.  WE ARE BECOMING A BIT CONCERNED ABOUT A HEAVY RAIN THREAT
SETTING UP ACROSS OUR SOUTHERN INDIANA COUNTIES.  FLOOD GUIDANCE
SEEMS A BIT TOO HIGH GIVEN ANTECEDENT SOIL CONDITIONS.
THUS...WERE GOING TO WATCH THIS AREA VERY CLOSELY OVER THE NEXT FEW
HOURS.

CONVECTION CONTINUES ACROSS NORTHWEST TENNESSEE IN AN AREA OF STRONG
SFC CONFLUENCE AIDED BY INCREASING LOW-LEVEL JET AXIS NOSING INTO
THE REGION.  THIS SFC CONVERGENCE/CONFLUENCE SEEMS TO BE STRONG
ENOUGH TO BLOW THROUGH THE CAP AND KEEPS AIDING CONVECTIVE
DEVELOPMENT.  ON ITS CURRENT TRACK THIS WOULD AFFECT OUR SOUTHWEST
COUNTIES AFTER 100 AM EDT/MIDNIGHT CDT.  THESE STORMS ARE VERY NEAR
SEVERE LEVELS WITH WARNINGS BEING ISSUED ATTM.  MAIN THREATS WITH
THIS ACTIVITY WILL BE LARGE HAIL AND PRIMARILY DAMAGING WINDS.

.EVENING UPDATE...

UPDATED FORECAST TO ACCOUNT FOR ARRIVAL TIME OF BROKEN LINE OF
STORMS NOW IN WESTERN KENTUCKY. FORECAST SOUNDINGS SHOW PLENTY OF
LOW LEVEL HELICITY...BUT RELATIVELY WEAK MID-LEVEL LAPSE RATES AND
MARGINAL INSTABILITY. IN ADDITION...LOW LEVEL MOISTURE IS SOMEWHAT
LACKING FOR WIDESPREAD SEVERE WX. WITH STRONG LOW TO MID LEVEL
WINDS...ISOLATED DAMAGING WINDS WILL BE THE MOST LIKELY SEVERE
THREAT.

BROKEN LINE OF STORMS WILL MOVE INTO SOUTHERN INDIANA AND INTO WEST
CENTRAL KENTUCKY PRIOR TO MIDNIGHT...AND INTO THE BLUEGRASS REGION
DURING THE EARLY MORNING HOURS. AFTER THIS INITIAL LINE OF STORMS
PASS...EXPECT A NUMBER OF DRY HOURS THIS MORNING BEFORE A COLD FRONT
MOVES ACROSS THE AREA THIS AFTERNOON.

.SHORT TERM (TONIGHT AND FRIDAY)...

...SEVERE WEATHER POSSIBLE LATE TONIGHT...ESPECIALLY OVER SRN
INDIANA AND WEST CENTRAL KENTUCKY...WEST OF INTERSTATE 65...

UPR LOW OVER KANSAS STRENGTHENS ON ITS NEWD TRACK INTO IOWA BY 12Z
FRI AND MAINTAINS ITS INTENSITY INTO THE WESTERN GREAT LAKES FRI.
SHRTWV TROF ON E/SE EDGE OF CLOSED CIRCULATION...FORECAST TO
STRENGTHEN THRU 06Z TNGT AS IT APPROACHES STL AND THEN WEAKEN
CONSIDERABLY BY 12Z AS IT APPROACHES SOUTHWEST INDIANA. VORTICITY IS
THEN FORECAST TO SHEAR ENE INTO SRN INDIANA/OHIO FRI. BASED ON
THIS...MAXIMUM DIFFERENTIAL POSITIVE VORTICITY ADVECTION WOULD OCCUR
ACRS ERN MO/WRN IL EARLY TNGT WITH A LINEAR MCS LIKELY AHEAD OF
IT...MOVING INTO OUR WRN MOST CWA BEFORE MIDNIGHT TNGT. THIS MCS
SHOWN BY THE MODELS WOULD BE AHEAD OF/ON PREFNTL TROF AS ASSOCIATED
SFC LO REACHES IOWA WITH A TRAILING CDFNT SOUTHWARD INTO CENTRAL MO.
THE COMBINATION OF MAX FORCING...AVAILABLE CAPE AND MAX WIND SHEAR
POINTS AT OUR SWRN MOST INDIANA COUNTIES AS MOST PRONE TO SVR STMS
LATE THIS EVE WITH JUST A BIT LESSER THREAT SWD INTO WCNTRL AND
SCNTRL KY...WEST OF I-65. SVR THREAT SHUD THEN WANE OVERNIGHT AS MCS
MOVES FARTHER AWAY FROM BEST FORCING/DYNAMICS/INSTABILITY. LATEST
DAY 1 OUTLOOK HAS BACKED OFF THE MODERATE RISK FOR OUR WRN CWA AND
REPLACED WITH SLGT...WITH OUR FAR ERN COUNTIES JUST IN GENERAL
THUNDER.

NAM IS MORE AGGRESSIVE WITH DEVELOPING ANOTHER LINEAR MCS INTO OUR
CWA BY EARLY AFTN FRI...GFS LESS SO. THE ERN HALF OF OUR FA IN A
SLGT RISK...THOUGH IN A MINIMAL AREA COMPARED WITH THE BETTER
DYNAMICS TO THE NORTH AND BETTER INSTAB TO THE SOUTH. GRADIENT WINDS
FRI MAY BE A BIGGER THREAT WITH PREFNTL GUSTS POSSIBLY EXCEEDING 40
MPH...PONDERED A WIND ADVISORY WITH THIS ISSUANCE...BUT MAIN WINDS
SHUD HOLD OFF TIL LATE MORNING/AFTN FRI...SO WILL WAIT ON ANOTHER
MODEL RUN FOR SIMILAR MOS TRENDS SHOWING SUSTAINED WINDS IN THE MID
TO UPPER 20 MPH RANGE. ANOTHER CONCERN IS EXCESSIVE RAINFALL...LATE
TNGT...EARLY FRI. IF THIS OCCURS...MOST LIKELY ACRS SRN INDIANA...
IT IS OVER AN AREA WHICH DID NOT RECEIVE THE RAINS THAT CENTRAL KY
GOT ABOUT 10 DAYS AGO AND THE GROUND CAN HOLD MUCH MORE WATER NOW
WITH NEW/GROWING VEGETATION ABSORBING IT. NO FFA ATTM.

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

FRIDAY NIGHT THROUGH MONDAY...

MAIN CONCERN FOR THE LONGER TERM WITH SHOWERS OCCURRING IN THE
MOISTURE WRAPPING AROUND THE UPPER LEVEL LOW THAT WILL SPREAD ACROSS
SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY SATURDAY INTO MONDAY.
AFTER THE COLD FRONT PUSHES THROUGH LATE FRIDAY AFTERNOON...COOLER
AIR WILL BEGIN TO FLOW INTO THE LOWER OHIO VALLEY. IN ADDITION DRIER
AIR WILL BRING A TEMPORARY END TO THE SHOWERS FOR PARTS OF FRIDAY
NIGHT.  EXPECT THE DRY SLOT TO REMAIN OVER MUCH OF THE AREA FRIDAY
NIGHT AND INTO THE FIRST PART OF SATURDAY MORNING.  HOWEVER AS THE
UPPER TROUGH ROTATES SOUTH TOWARD THE OHIO RIVER SATURDAY
MORNING...CLOUDS WILL INCREASE AND SCATTERED SHOWERS WILL ONCE AGAIN
DEVELOP DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS WILL
DECREASE SOME DURING THE OVERNIGHT HOURS BUT A SECOND TROUGH WILL
TRIGGER AND INCREASE IN SHOWERS ON SUNDAY.  THIS UPPER LEVEL SYSTEM
WILL SLOWLY EXIT THE REGION ON MONDAY.

TEMPERATURES ON SATURDAY WILL BE NOTICEABLY COOLER THAN FRIDAY/S
MILD READINGS...WITH HIGHS ON SATURDAY ONLY IN THE LOWER AND MID
50S. BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL MAKE THE AIR FEEL
EVEN COLDER.

HIGH TEMPERATURES WILL HOVER AROUND 50 DEGREES AGAIN SUNDAY AND
MONDAY WITH MORNING LOWS IN THE MID 30S.

MONDAY NIGHT THROUGH THURSDAY...

HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY NIGHT AND TUESDAY AND
WILL GRADUALLY TRACK EAST ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL
INDIANA. THE HIGH WILL SETTLE OFF THE GEORGIA AND CAROLINA COAST ON
THURSDAY AND THIS SHOULD KEEP THE LOWER OHIO VALLEY DRY FOR SEVERAL
DAYS. TEMPERATURES WILL BE COOL THE BEGINNING OF THE WEEK WITH
TEMPERATURES WARMING BACK INTO THE MID 60S TO LOWER 70S BY
THURSDAY.

&&

.AVIATION (06Z TAFS)...

MAIN TAF CONCERN WILL BE LINE OF CONVECTION ALONG PREFRONTAL TROUGH
JUST TO THE WEST OF TAF SITES.  THIS CONVECTION SHOULD BE AT BWG
AROUND 7Z TO 10Z...SDF 8Z TO 11Z...AND LEX 9Z TO 12Z.  EXPECT STRONG
POSSIBLY SEVERE THUNDERSTORMS WITH THIS LINE WITH MVFR CIGS AND
VSBYS IN THE TSTORMS.

THERE WILL BE A BRIEF PERIOD OF VFR CIGS AND VSBYS AFTER THIS LINE
GETS THROUGH NEAR DAWN...BUT ANOTHER LINE OF STRONG POSSIBLY SEVERE
STORMS WILL DEVELOP AND MOVE THROUGH THE TAF SITES TOMORROW
AFTERNOON ALONG A COLD FRONT. MVFR RESTRICTIONS WILL BE POSSIBLE
AGAIN WITH THESE STORMS.

AS FAR AS WINDS GO...EXPECT GUSTY GRADIENT WINDS TONIGHT AHEAD OF
THE TROUGH.  WILL ALSO INCLUDE LLWS AS A GOOD JET GETS GOING THIS
MORNING.  GRADIENT WINDS WILL AGAIN BE GUSTY UP TO 30 TO 35 KTS
TOMORROW AFTERNOON.  SEVERE WIND GUSTS WILL BE POSSIBLE ALONG THE
THE TWO WAVES OF STORMS EXPECTED.  WILL HANDLE WITH TEMPOS AS THE
STORMS GET CLOSER.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE....MJ
SHORT TERM...JSD
LONG TERM....MBS
AVIATION.....AML
Hazardous weather outlook, Apr 10, 10:00 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 PM EDT THU APR 10 2008

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
110845-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
1100 PM EDT THU APR 10 2008 /1000 PM CDT THU APR 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL MOVE ACROSS
CENTRAL KENTUCKY DURING THE EARLY MORNING HOURS. DESPITE MARGINAL
INSTABILITY...LOW AND MID LEVEL WINDS ARE STRONG. DAMAGING WINDS AND
MARGINALLY SEVERE HAIL WILL BE THE MAIN THREATS. ANY THUNDERSTORMS
WILL ALSO PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SECOND ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING
THE DAY ON FRIDAY.  THE BEST CHANCE OF SEVERE STORMS WILL GENERALLY
BE EAST OF INTERSTATE 65.  THE MAIN THREAT FROM THESE STORMS WILL BE
DAMAGING WINDS. IN ADDITION...MARGINALLY SEVERE HAIL...DANGEROUS
LIGHTNING...AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF HAIL OR HIGH WINDS TO
THE NATIONAL WEATHER SERVICE IN LOUISVILLE TONIGHT AND FRIDAY.

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-110845-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1100 PM EDT THU APR 10 2008 /1000 PM CDT THU APR 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH THE REGION TOWARD FRIDAY MORNING. A LINE
OF STRONG THUNDERSTORMS IS EXPECTED TO FORM...WITH GUSTY WINDS AND
SMALL HAIL BEING THE MAIN THREATS. ANY THUNDERSTORM WILL ALSO
PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING. THE BEST CHANCE FOR
STORMS WILL BE OVERNIGHT...MAINLY AFTER 2 AM EDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THE
DAY ON FRIDAY. THE BEST CHANCE OF SEVERE STORMS WILL GENERALLY BE
EAST OF INTERSTATE 65. THE MAIN THREAT FROM THESE STORMS WILL BE
DAMAGING WINDS. IN ADDITION...MARGINALLY SEVERE HAIL...
DANGEROUS LIGHTNING...AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF HAIL OR HIGH WINDS TO
THE NATIONAL WEATHER SERVICE IN LOUISVILLE TONIGHT AND FRIDAY.

JSD

In the hours before

Special weather statement, Apr 10, 11:21 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EDT FRI APR 11 2008

INZ076-077-083-084-089-090-110515-
CRAWFORD-DUBOIS-HARRISON-ORANGE-PERRY-WASHINGTON-
1221 AM EDT FRI APR 11 2008

...NUMEROUS THUNDERSTORMS WILL AFFECT CRAWFORD... DUBOIS...
HARRISON... ORANGE... PERRY AND WASHINGTON COUNTIES...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LARGE AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER
SOUTHWEST INDIANA...AND MOVING NORTHEASTWARD INTO SOUTH-CENTRAL
INDIANA AT 50 MPH.

FREQUENT DEADLY LIGHTNING...AND VERY HEAVY RAIN IS EXPECTED WITH
THESE STORMS. RAINFALL AMOUNTS OF THREE-QUARTERS TO ONE INCH AN HOUR
ARE LIKELY...WHICH WILL REDUCE VISIBILITIES TO LESS THAN ONE
MILE...AND CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD SLOW
DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

AL
Special weather statement, Apr 10, 11:56 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 AM EDT FRI APR 11 2008

KYZ023-026-061-070-110530-
BUTLER-HANCOCK-LOGAN-OHIO-
1156 PM CDT THU APR 10 2008

...STRONG LINE OF STORMS TO AFFECT BUTLER...HANCOCK...LOGAN AND OHIO
COUNTIES...

AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EARLINGTON TO 6
MILES SOUTH OF CROFTON TO 9 MILES EAST OF DOVER NORTHEAST AT 55 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR HARTFORD...MORGANTOWN AND RUSSELLVILLE BY 1230 AM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

MJ
Special weather statement, Apr 11, 12:32 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 AM EDT FRI APR 11 2008

KYZ070-110600-
LOGAN-
1232 AM CDT FRI APR 11 2008

...STRONG LINE OF STORMS TO AFFECT LOGAN COUNTY...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ACROSS TODD AND MUHLENBERG COUNTIES
AND MOVING NORTHEAST AT 60 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH... ARE EXPECTED WITH THIS STORM AS IT MOVES TOWARDS RUSSELLVILLE.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
7.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

04
Special weather statement, Apr 11, 1:02 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
202 AM EDT FRI APR 11 2008

KYZ024-027-062-071-072-110730-
BRECKINRIDGE-EDMONSON-GRAYSON-SIMPSON-WARREN-
102 AM CDT FRI APR 11 2008

...STRONG STORMS TO AFFECT PORTIONS OF CENTRAL KENTUCKY THIS
MORNING...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF HARTFORD TO 6 MILES NORTHEAST OF MORGANTOWN TO 6 MILES EAST OF
RUSSELLVILLE...AND MOVING NORTHEAST AT 45 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR LEITCHFIELD BY 125 AM CDT.
  NEAR BROWNSVILLE BY 140 AM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

MJ
Local storm report, Apr 11, 1:48 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 AM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     FLASH FLOOD      PAOLI                   38.56N 86.47W
04/11/2008                   ORANGE             IN   LAW ENFORCEMENT

            WATER OVER STATE ROUTE 56 FROM 545 EAST TO THE ORANGE
            COUNTY LINE.

&&

NFOSTER
Local storm report, Apr 11, 2:00 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 AM     TSTM WND DMG     RUSSELLVILLE            36.84N 86.89W
04/11/2008                   LOGAN              KY   LAW ENFORCEMENT

            TREE FELL OVER ON TO HOUSE IN RUSSELVILLE.

&&

NFOSTER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:32 AM CDTSevere Thunderstorm WarningLMKLogan43 min
Apr 11, 1:51 AM CDTSevere Thunderstorm WarningLMKSimpson, Warren24 min
Apr 11, 2:45 AM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue30 min
Apr 11, 9:36 AM CDTRiver Flood WarningLMKButler, Warren47 hr
Apr 11, 12:06 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe, Russell39 min
Apr 11, 12:23 PM CDTTornado WarningLMKClinton, Cumberland, Monroe, Russell35 min
Apr 11, 1:22 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland23 min
Apr 11, 1:32 PM CDTFlash Flood WarningLMKClinton, Cumberland, Monroe, Russell3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.